Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2000, 2:44 PM CDT for Burke County, Renville County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2000, 2:44 PM CDT (19:44 UTC)
- Expired
- Jun 9, 2000, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Burke County, ND, Renville County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 091947
SVRBIS
NDC013-075-092015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT FRI JUN 9 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
EXTREME NORTHEASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 315 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL BURKE COUNTY...OR
ABOUT 54 MILES EAST OF CROSBY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN RENVILLE COUNTY AT 300 PM CDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AVND VERY HEAVY RAIN.
LAT...LON 4899 10216 4881 10219 4881 10190 4899 10167
4901 10201
JENSENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:15 AM CDT, 11 hours 29 minutes earlier.
Area forecast discussion, Jun 9, 3:15 AM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT FRI JUN 9 2000 MAIN FORECAST ISSUE...POTENTIAL FOR SEVERE WEATHER TONIGHT AFTER A SERIES OF WEAK WAVES AND STRONG CAPPING...A STRONG SHORT WAVE IS PROGGED THROUGH THE STATE TONIGHT...ERODING THE CAP AND LIKELY SETTING OFF SEVERE THUNDERSTORMS. AT THE SURFACE A RELATIVELY DEEP LOW MOVES FROM THE ND/SD/MT CORNER TO JMS BY 06Z TONIGHT. MODERATE INSTABILITY WILL BE IN PLACE WITH CAPES OF 1000/2000 J/KG AT 00Z AND A LIFTED OF -4. OUR 700 MB TEMP WILL BE COOLER THAN 14 C THIS AFTERNOON AND TONIGHT. SATURDAY LOOKS LIKE A NICE RECOVERY DAY WITH CLEARING SKIES AND A DRYING WESTERLY FLOW AS THE NVA REGION BEHIND THE SHORTWAVE MOVES OVER THE STATE. IN THE NEARER TERM...THUNDERSTORMS KEEP FLARING UP ALONG...AND NORTH OF THE SURFACE FRONT IN CENTRAL NORTH DAKOTA THANKS TO A STRONG LOW LEVEL JET AND PERHAPS SOME COOLING H7 TEMPERATURES. THIS ACTIVITY WILL LIKELY STILL BE AROUND AT FORECAST RELEASE TIME SO WILL NEED SOME MENTION OF EARLY MORNING THUNDERSTORMS...MAINLY IN THE NORTHERN HALF OF THE CWA...NORTH OF THE FRONTAL SURFACE. .BIS...NONE. RS LEBLANG
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:11 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.